MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 16MM X 50CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 16MM X 50CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF181650
Medical Device Problem Codes Stretched (1601); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg, initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device 30729886 number, and no non-conformances related to the malfunction were identified.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
It was reported by a healthcare professional that during a coil embolization of a left transverse-sigmoid (ts) sinus dural arteriovenous fistula (d-avf), a 16mm x 50cm deltafill18 (dlf181650/30729886) was selected for use as the 13th coil, but the coil did not make a shape as the physician intended.Therefore, the coil was attempted to be re-sheathed, but the proximal portion of the coil became unraveled.The complaint device was then pulled back with the concomitant headway 21 microcatheter (microvention) as a unit, but only the microcatheter kicked back from the target lesion.Since the coil tail had been in the sofia flow select distal access catheter (dac) (microvention), the physician was able to remove the complaint device using a goose neck snare (medtronic).Embolization of the target lesion was completed, and the procedure was terminated.There was no report of patient injury.Details of the procedure: transvenous approach was used for the procedure.Approach was made from the left femoral artery (fa) with a 4f sheath (brand/manufacturer not specified).An angio catheter (size/brand/manufacturer not specified) was advanced towards the left common carotid artery (cca).This was the route of imaging.An approach was made to the right femoral vein (fv) with a 6f sheath (brand/manufacturer not specified).The 6f roadmaster guiding catheter (goodman) was approached to the right jugular vein (jv).From there, the dac was inserted to the right ts.Embolization was initiated after the headway 21 microcatheter was approached to the shunt part.After a dozen coils were implanted at the target lesion, the complaint device was inserted to the target lesion for additional implant; however, the complaint coil did not make a shape as the physician intended.Continuous flush was done.No further information was provided at the time of complaint initiation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that anonymized procedural imaging/films are not available.There is no further information available at this time to confirm if coil entanglement with previously placed coils may have contributed to the issue or if there was positioning difficulty, and whether there was any evidence of poor coil conformability or coil herniation during positioning.Also, there was no reported patient injury, and the separated coil could have been collected.The concomitant devices did function as expected.There is no patient information available at this time.Section e1.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: it was reported by a healthcare professional that during a coil embolization of a left transverse-sigmoid (ts) sinus dural arteriovenous fistula (d-avf), a 16mm x 50cm deltafill18 (dlf181650/30729886) was selected for use as the 13th coil, but the coil did not make a shape as the physician intended.Therefore, the coil was attempted to be re-sheathed, but the proximal portion of the coil became unraveled.The complaint device was then pulled back with the concomitant headway 21 microcatheter (microvention) as a unit, but only the microcatheter kicked back from the target lesion.Since the coil tail had been in the sofia flow select distal access catheter (dac) (microvention), the physician was able to remove the complaint device using a goose neck snare (medtronic).Embolization of the target lesion was completed, and the procedure was terminated.There was no report of patient injury.Details of the procedure: transvenous approach was used for the procedure.Approach was made from the left femoral artery (fa) with a 4f sheath (brand/manufacturer not specified).An angio catheter (size/brand/manufacturer not specified) was advanced towards the left common carotid artery (cca).This was the route of imaging.An approach was made to the right femoral vein (fv) with a 6f sheath (brand/manufacturer not specified).The 6f roadmaster guiding catheter (goodman) was approached to the right jugular vein (jv).From there, the dac was inserted to the right ts.Embolization was initiated after the headway 21 microcatheter was approached to the shunt part.After a dozen coils were implanted at the target lesion, the complaint device was inserted to the target lesion for additional implant; however, the complaint coil did not make a shape as the physician intended.Continuous flush was done.Additional information received indicated that anonymized procedural imaging/films are not available.There is no further information available at this time to confirm if coil entanglement with previously placed coils may have contributed to the issue or if there was positioning difficulty, and whether there was any evidence of poor coil conformability or coil herniation during positioning.Also, there was no reported patient injury, and the separated coil could have been collected.The concomitant devices did function as expected.There is no patient information available at this time.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device 30729886 number, and no non-conformances related to the malfunction were identified.Coil positioning difficulty and unraveled/stretched during use are known potential issues associated with the use of this device.With the information available and without the product available for analysis, the reported customer complaints could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the events are related to the device manufacturing process.The exact cause of the events could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failures.The instructions for use (ifu) instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.The alleged unraveling/stretching of the coil required use of a snare to retrieve the device from the patient and preclude patient harm.The file will be re-reviewed if additional information is received at a later date.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAFILL18 16MM X 50CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14286934
Report Number3008114965-2022-00320
Device Sequence Number14772964
Product Code KRD
UDI-Device Identifier10886704077145
UDI-Public10886704077145
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberDLF181650
Device Catalogue NumberDLF181650
Device Lot Number30729886
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2022
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date05/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F ROADMASTER GUIDING CATHETER (GOODMAN); GOOSE NECK SNARE (MEDTRONIC); HEADWAY 21 MICROCATHETER (MICROVENTION); SOFIA FLOW SELECT DISTAL ACCESS CATHETER (DAC); UNSPECIFIED 4F SHEATH; UNSPECIFIED ANGIO CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown